Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 304, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 9:38 PM CDT for DeWitt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 9:38 PM CDT (02:38 UTC)
- Expired
- Jul 5, 2007, 11:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 060239 FFWEWX TXC123-060445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 938 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF CUERO... * UNTIL 1145 PM CDT * AT 933 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM CENTERED 5 TO 10 MILES NORTH OF CUERO. RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED ALONG HIGHWAY 183 AND THE GUADALUPE RIVER FROM CUERO TO 15 MILES NORTH OF CUERO. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2913 9740 2901 9730 2916 9708 2927 9722 $$
3 follow-up statements
000 WGUS74 KEWX 060332 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1025 PM CDT THU JUL 5 2007 TXC123-060445- DEWITT TX- 1025 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR DEWITT COUNTY... AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN CENTERED 4 MILES NORTH OF CUERO. THESE RAINS WILL IMPACT AREAS ALONG HIGHWAY 183 AND FM 766 FROM CUERO TO 15 MILES NORTH OF CUERO. THE RIVERS AND CREEKS IMPACTED WILL BE SANDIES CREEK EAST OF FM 953 AND CUERO CREEK AS WELL AS THE GUADALUPE RIVER. RAINFALL AMOUNTS UP TO 3 INCHES HAVE BEEN ESTIMATED. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2910 9746 2899 9736 2918 9707 2931 9717 $$
000 WGUS74 KEWX 060423 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1122 PM CDT THU JUL 5 2007 TXC123-060445- DEWITT TX- 1122 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR DEWITT COUNTY... AT 1120 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE RAINS HAVE RAPIDLY DISSIPATED ACROSS DEWITT COUNTY. RAINFALL RATES HAVE FALLEN TO LESS THAN ONE TENTH INCH. SOME FLASH FLOODING MAY CONTINUE DUE TO EARLIER VERY HEAVY RAINS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2910 9746 2899 9736 2918 9707 2931 9717 $$
000 WGUS74 KEWX 060442 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 PM CDT THU JUL 5 2007 TXC123-060448- DEWITT TX- 1142 PM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM CDT FOR DEWITT COUNTY... AT 1141 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE RAINS HAVE DISSIPATED. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...WILL ALLOW THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER...THE CUERO CREEK NEAR THE CONFLUENCE WITH THE GUADALUPE RIVER MAY CONTINUE TO EXPERIENCE SOME SMALL RISES DURING THE NEXT HOUR OR SO DUE TO EARLIER HEAVY RAINS. LAT...LON 2910 9746 2899 9736 2918 9707 2931 9717 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:44 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 5, 8:44 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 PM CDT THU JUL 5 2007 .UPDATE... THIS EVENING THE PERSISTENT MID/UPPER LEVEL CIRCULATION WAS LOCATED OVER EAST CENTRAL TEXAS DRIFTING NORTHEASTWARD. LATEST MSAS ANALYSIS DEPICTED A SFC LOW CENTERED SOUTH OF ATASCOSA COUNTY WITH AN ATTENDANT SFC TROF EXTENDING NORTHEASTWARD TOWARDS CAMERON. 00Z SOUNDINGS STILL HAVE PWS CLOSE TO 2 INCHES. WILL CONTINUE FFA...STILL SOME CONCERN FOR ADDITIONAL CONVECTIVE DEVELOPMENT LATER TONIGHT INTO FRIDAY MORNING IN THE VICINITY OF THE SFC TROF AXIS. NO SIG CHANGES TO CURRENT FCST. && .PREV DISCUSSION... /ISSUED 642 PM CDT THU JUL 5 2007/ AVIATION... AN UPPER LOW BETWEEN AUS AND TPL WILL SLOWLY MOVE NE DURING THE FORECAST PERIOD. WIDELY SCATTERED SHRA AND ISOLATED TSRA WILL CONTINUE, POSSIBLY BECOMING MORE NUMEROUS AFTER 08Z. CONFIDENCE LOW THAT TAF SITES WILL BE DIRECTLY IMPACTED AND WILL ONLY SHOW VCSH OR VCTS AND CB. VFR SKIES WILL PREVAIL, EXCEPT AREAS OF MVFR CIGS WITH LOCAL IFR CIGS/MVFR VSBYS BETWEEN 08Z AND 16Z AS WELL AS IN SHRA/TSRA. PREV DISCUSSION... /ISSUED 615 PM CDT THU JUL 5 2007/ UPDATE... FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES HAS EXPIRED. TEXT AND GRID PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 330 PM CDT THU JUL 5 2007/ DISCUSSION...UPPER LOW CENTERED OVER BASTROP COUNTY MOVING NORTH INTO CENTRAL AND NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THAT PORTION OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF A LINE FROM BUCHANAN DAM TO JOHNSON CITY TO SAN ANTONIO TO JUST SOUTH OF JOURDANTON. WEST OF THIS LINE..THE WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM. A MOIST TROPICAL GULF INFLOW INTO THE UPPER LOW TONIGHT AND EARLY FRIDAY WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. SOME OF THESE WILL PRODUCE LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. WILL DISCOUNT THE CONVECTIVE FEEDBACK IN THE GFS MODEL BUT CONTINUE WITH LESSER CHANCES FOR RAIN THROUGH THE WEEKEND. A WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH LOW CHANCES MAINLY OVER EASTERN SECTIONS. TEMPERATURES WILL BECOME MORE SEASONAL THIS WEEKEND AS THE DEEP TROPICAL ATMOSPHERE BEGINS TO DRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 73 93 73 / 70 60 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 71 89 71 91 71 / 70 60 30 20 30 DEL RIO INTL AIRPORT 73 93 75 91 75 / 30 40 30 30 30 SAN ANTONIO INTL AIRPORT 71 89 73 90 74 / 70 50 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA... LEE...TRAVIS...WILLIAMSON...WILSON. && 13/04
Hazardous weather outlook, Jul 5, 6:58 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT THU JUL 5 2007 TXZ172-173-190>194-205>209-220>225-061100- BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY MORNING. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FRIDAY. THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY. TXZ171-183>189-202>204-217>219-228-061100- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 658 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY THROUGH SATURDAY. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.